Article Text

PDF

Sotalol-induced torsade de pointes: management with magnesium infusion.
  1. M. A. Arstall,
  2. J. T. Hii,
  3. R. G. Lehman,
  4. J. D. Horowitz
  1. Cardiology Unit, Queen Elizabeth Hospital, University of Adelaide, South Australia.

    Abstract

    A 69 year old woman was treated with sotalol (320 mg daily) for intermittent atrial fibrillation. Sotalol was initially well tolerated and reversion to sinus rhythm with sinus bradycardia occurred 4 weeks after initiation of therapy. Shortly thereafter, the patient developed recurrent syncope due to torsade de pointes. This was treated successfully with intravenous magnesium infusion and withdrawal of sotalol. Subsequently, the atrial fibrillation was adequately managed using amiodarone, with no recurrence of torsade de pointes. Development of bradycardia associated with reversion to sinus rhythm represents a potential cause of 'late' pro-arrhythmic effects of sotalol.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.